Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

21 year old, have decrease in appetite, weight gain, constant tiredness, no relief with antidepressant. Signs of hypothyroidism?

I wonder if I could have hypothyroidism . I am a 21 year old girl and my appetite is severely decreased by the medication I am on ( Zoloft ) but I still see weight gain , I m constantly tired, get cold easily even in temperatures above 75 degrees, and generally I m very down even with the antidepressant . How common is hypothyroidism in someone my age?
Asked On : Tue, 30 Oct 2012
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
seems u are being treated with sertraline. first of all let me ask u few questions : ur weight ? u are symtomatic for how long ? and how long are u on zoloft ?
Hypothyroidism is not uncommon in ur ages. symptoms u told can mimic early hypothyroid state. look out for any neck swelling, prolongation of menstrual cycle, dryness of skin. before increasing zoloft dosage u should go for thyroid function test.
thank u.
Answered: Tue, 30 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend
Welcome to Health Care Magic

At this age, hypothyroidism is not very common - less tan 0.2%. But that is statistics - it neither excludes nor confirms in a particular individual.

It is very easy to confirm or exclude - you need blood test (T-4; T-3; TSH). See an Endocrinologist. They could see and suggest, if need be.

If ruled out, your symptoms could be accounted by your depression alone - you should consult your Psychiatrist for tailoring the dose.

Take care
Wishing you speedy recovery
God bless
Good luck
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor